Alert archive / Ohio / Areal Flood Advisories in 2021

Areal Flood Advisory 22, NWS Cleveland, OH

June 10, 2021Marion County, Ohio

NWS Cleveland, OH issued this areal flood advisory at Jun 10, 2021, 6:11 PM EDT for Marion County, Ohio. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
Jun 10, 2021, 6:11 PM EDT (22:11 UTC)
Expired
Jun 10, 2021, 6:57 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Marion County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jun 10, 4:28 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 10, 4:28 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
428 PM EDT Thu Jun 10 2021

.SYNOPSIS...
Low pressure near Indiana will drift eastward towards southern
Ohio tonight. There will be a weak cold front sagging into
northern Ohio from the north, stalling over the region and
dissipating Friday night. The next cold front will move into
the central Great Lakes on Saturday. It will then move eastward
across northern Ohio into northwestern Pennsylvania Saturday
night.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
It has been another day of afternoon pop-up showers and
thunderstorms but nothing organized, just pulse type convection.
A weak low pressure continues to slowly meander over the Ohio
River Valley today and will linger near the region on Friday. A
weak but noticed frontal boundary has slipped southward through
northwest Pennsylvania and near the tip of northeast Ohio.
North of this surface boundary, there is drier air which can be
easily seen on the visible satellite imagery this afternoon.

Our afternoon convection will slowly decrease closer to sunset
this evening. We are not expecting anything severe but locally
heavy rainfall could be possible at a few locations where storms
are slow to move or slightly train over the same spot. Another
note to add, convection today and again on Friday will be
moving from east to west or northeast to southeast with the low
pressure system south of the region. Lingering spotty showers
will remain possible into the late evening. Similar to this
previous morning, some patchy fog may develop late tonight
where locations received rainfall today.

Friday will be another day where we start out quiet and
scattered clouds or light fog in the morning. We will start to
see convection develop again by late morning or midday. The
better coverage of showers and storms will be closer to central
and eastern Ohio into northwest PA by the afternoon. It will be
another warm and muggy day across the region. The diurnal
convection will slowly go away by tomorrow evening around
sunset.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The airmass over the area is expected to remain very moist with
instability developing during the afternoon hours Saturday. An upper-
level trough and associated surface cold front move southeast across
the area Saturday night with shower and thunderstorms developing out
ahead of it Saturday afternoon through Saturday night. Temperatures
and dew points will be lower on Sunday though just high enough for
lingering instability to produce isolated to scattered showers and
thunderstorms Sunday afternoon.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A series of shortwave troughs and associated surface cold fronts are
expected to propogate in northwest flow, with the deepest part
of the large- scale trough moving across the local area Tuesday
night into Wednesday. The result is isolated showers Monday and
Tuesday with a general Dickerson trend in temperatures and
moisture content, with high temperatures decreasing to as low as
low 70s by Wednesday and dew points in the 50s. A return to
near normal temperatures is expected by Thursday.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
VFR to brief MVFR conditions are expected for the rest of the
afternoon into the evening with scattered to broken CU. There
will be widely scattered convection around and have included a
mention of VCTS but do not think the coverage is enough to
directly impact impact a certain site over the other. Daytime
CU/VCTS will go away late this evening. The next potential
impact to watch for will fog and low ceilings developing late
tonight into Friday morning with MVFR/IFR conditions possible
across most inland TAF/sites especially around TAF sites that
receive rainfall Thursday afternoon. Winds will be easterly 5 to
12 knots this afternoon becoming lighter tonight before
returning again 5 to 10 knots late Friday morning.

Outlook...Non-VFR possible on Friday in scattered showers/thunderstorms.
Non-VFR possible again Saturday evening in showers/thunderstorms.

&&

.MARINE...
A NW-SE oriented stationary front remains southwest of Lake Erie
this afternoon through tonight with northeast to east flow
prevailing on Lake Erie. Observed wind speeds have varied
between 15-20 knots, mainly east of The Islands, with waves
expected to be around 3 to 5 feet. For this reason, we have a
Beach Hazard Statement for dangerous rip currents and Small
Craft Advisory for nearshore waters through 03Z Friday. East to
northeast flow remains the predominant wind direction through
Saturday though to a lesser extent in wind speed. A cold front
moves southeast across Lake Erie Saturday night with northwest
flow ensuing. More cold fronts are expected Monday and Tuesday
with reinforcing northwest flow. There may be periods of 15 to
20 knot flow could result in the need for Small Craft Advisory
and/or Beach Hazard Statements.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 11 PM EDT this evening for
     OHZ009>012-089.
PA...Beach Hazards Statement until 11 PM EDT this evening for
     PAZ001.
MARINE...Small Craft Advisory until 11 PM EDT this evening for
     LEZ144>149.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Griffin
MARINE...Saunders
Hazardous weather outlook, Jun 10, 3:07 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
307 PM EDT Thu Jun 10 2021

OHZ009>012-089-PAZ001-111915-
Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
307 PM EDT Thu Jun 10 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>008-013-014-017>023-027>033-036>038-047-PAZ002-003-111915-
Lucas-Wood-Ottawa-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
307 PM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-111915-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
307 PM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:37 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain19 hr
Jun 10, 3:52 AM EDTSmall Craft AdvisoryCLE19 hr
Jun 10, 3:29 PM EDTAreal Flood AdvisoryCLESandusky, Seneca, Wood3 hr
Jun 10, 3:45 PM EDTAreal Flood AdvisoryCLEHuron3 hr
Jun 10, 5:27 PM EDTAreal Flood AdvisoryCLEAshland2 hr
Jun 10, 5:43 PM EDTAreal Flood AdvisoryCLERichland12 min
Jun 10, 5:53 PM EDTAreal Flood AdvisoryCLEAshland, Medina13 min
Jun 10, 5:55 PM EDTFlash Flood WarningCLERichland2 hr
Jun 10, 5:57 PM EDTAreal Flood AdvisoryCLECrawford, Marion, Morrow, Richland2 hr
Jun 10, 6:06 PM EDTFlash Flood WarningCLEAshland, Medina3 hr
Jun 10, 6:28 PM EDTAreal Flood AdvisoryCLEMedina, Summit25 min
Jun 10, 6:44 PM EDTAreal Flood AdvisoryCLEStark, Summit2 hr
Jun 10, 6:47 PM EDTAreal Flood AdvisoryCLEMarion2 hr
Jun 10, 6:53 PM EDTFlash Flood WarningCLEMedina119 min
Jun 10, 6:57 PM EDTFlash Flood WarningCLEMarion119 min
Jun 10, 7:13 PM EDTFlash Flood WarningCLESummit101 min
Jun 10, 7:56 PM EDTAreal Flood AdvisoryCLERichland3 hr

Nearby

Areal Flood Advisories in Ohio, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.